advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

Can somebody with type 2 diabetes take prescription diet drugs along with antidepressants?

Answer:

Since both medications you mention increase serotonin concentrations, they should not be taken together because "serotonin syndrome" may result. This is characterized by severe nausea, vomiting, irritability, and anxiety. As to a different agent that can be combined with the prescription diet drug, there are other, but this should be done under advisement of a psychiatrist to insure that other drug interactions don't occur.

LSW

DTQ-20010625104822
Original posting 21 Nov 2001
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.